MAUDE Adverse Event Report: Orthofix Srl FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA0960-F-220

Orthofix Srl FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA0960-F-220
Model Number FITBONE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Received information of an issue during implantation of a fitbone nail.As per reporter, during distal screw locking, the maximum available orthofix 4.0 mm locking screw was insufficient to achieve both secure fixation and maintain transport mechanism functionality.The surgeon implanted a third-party 4.0mm ø steinman-pin (steel).Allegedly, this led to a surgery delay of 60-90 minutes.The patient is stable and in good health.The receiver and control unit have been tested positive after implantation.No allegation of product malfunction was reported by the user.
 
Additional Manufacturer Narrative
No allegation of product malfunction was reported by user.Precautions from relevant instructions for use: fitbone devices should be used together with their corresponding fitbone implants, components, accessories and instrumentation following the operative technique recommended by the manufacturer.Orthofix does not guarantee the safety and effectiveness of the fitbone when used in conjunction with other orthofix devices if not specifically indicated in the operative technique.

Brand Name
FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA0960-F-220
Common Device Name
FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA0960-F-220
Manufacturer (Section D)
Orthofix Srl
via delle nazioni, 9
bussolengo, verona, italy 37012
IT  37012
Manufacturer (Section G)
Orthofix Srl
via delle nazioni, 9
bussolengo, verona, italy 37012
IT   37012
Manufacturer Contact
elvira taccarelli
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
MDR Report Key50515262
Report Number9680825-2026-00048
Device Sequence Number9375806
Product Code HSB
UDI-Device Identifier18053340344678
UDI-Public18053340344678
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K203399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFITBONE
Device Catalogue Number60001764.
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2026
Initial Report FDA Received Date08/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age14 YR
Patient SexFemale